Alert archive / Texas / Small Craft Advisories in 2020

Small Craft Advisory 39, NWS Brownsville, TX

May 20, 2020

NWS Brownsville, TX issued this small craft advisory at May 20, 2020, 3:46 AM CDT. It took effect at May 20, 2020, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 20, 2020, 3:46 AM CDT (08:46 UTC)
In effect from
May 20, 2020, 12:00 PM CDT
Expired
May 20, 2020, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

095 
WHUS74 KBRO 200846
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
346 AM CDT Wed May 20 2020

GMZ130-132-135-201700-
/O.NEW.KBRO.SC.Y.0039.200520T1700Z-200521T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
346 AM CDT Wed May 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 knots
  expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds to be slow in diminishing this
  evening with winds remaining 15 to 20 knots through at least 
  midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
126 
WHUS74 KBRO 201502
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1002 AM CDT Wed May 20 2020

GMZ130-132-135-210000-
/O.CON.KBRO.SC.Y.0039.200520T1700Z-200521T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1002 AM CDT Wed May 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
696 
WHUS74 KBRO 202048 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
348 PM CDT Wed May 20 2020

GMZ130-132-135-210000-
/O.CON.KBRO.SC.Y.0039.000000T0000Z-200521T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
348 PM CDT Wed May 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots. 

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Choppy bay waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TOMASELLI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:32 AM CDT, 14 minutes earlier.

Area forecast discussion, May 20, 3:32 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
332 AM CDT Wed May 20 2020

.SHORT TERM (Today through Thursday): The 500mb ridge hold strong
over Texas today before it begins to break down and move east
Thursday. The closed upper low over the Tennessee Valley slowly
lifts northeast while the large upper low out west gradually opens
up sending several perturbations to the east.  Hot, dry and breezy
conditions continue today with a local thermal gradient producing
gusty afternoon breezes and maintaining high heat indices in the 105-
109 range.  Another warm and muggy night with southerly flow
remaining moderate and gusty at times as the thermal low is
maintained over the NE Mexico. Minimums ranging in the mid to upper
70s with a few spots in the Lower RGV only touching 80. Convection
is likely to fire over the Sierra Madre northwest of Laredo and
along the dryline over SW Texas late in the afternoon and evening.
Probabilities remain low at this time for any of this convection to
work its way into the western region but will show 10 percent for
any anvil rain that may work its way into Zapata. The mid-level
ridge breaks down shifting to the east Thursday but moisture levels
remain shallow and any perturbations to remain west of the CWA
through at least the daytime hours keeping the area dry but a little
more humid. Temperatures remain above normal but look to be a few
degrees lower with a bit less subsidence with the anticipated weaker
ridge. Southeast winds remain gusty, but not as strong, with the
moderate to strong thermal gradient between the relative cooler Gulf
waters and the hot inland areas.

.LONG TERM (Thursday Night through Tuesday): Nearly zonal mid
level flow to weak ridging late this week into the weekend gives
way to a 500mb shortwave developing and settling across Texas
into mid next week. This helps keep an unsettled pattern across
Deep South Texas through the long term, with generally welcome
rain chances for most locations and a potentially wet Memorial
Day.

Surface low pressure across northern Mexico may help develop
convection nightly across the border, and elevated moisture
combined with warm afternoon temperatures may help seabreeze
convection kick up each day along and west of I69E. The best rain
chances will come Sunday, Monday, and late Tuesday into Wednesday
as spokes of the 500mb shortwave swing through. These may be the
best opportunities for strong to severe thunderstorms as well,
with locally heavy rainfall, as PWAT values peak each day between
1.75 and 1.9 inches.

Expect near normal to slightly above normal afternoon temperatures
and above normal low temperatures for persistent muggy conditions.
Heat Indices may approach 104 to 110 across the mid to upper
valley Friday and Saturday, with increased cloud cover and rain
chances maybe knocking indices down a bit Sunday through
Wednesday.

&&

.MARINE (Today through Thursday): A locally driven pressure gradient
between low pressure over NE Mexico and broad surface ridging across
the Gulf will produce stronger afternoon winds along the immediate
coastal strip today. Winds reached SCA levels yesterday over much of
the Laguna Madre and are expected to do the same today with winds
currently in SCEC territory.  A SCA for the Laguna will run from
Noon to 7 pm with a slow diminishing this evening. Moderate
southeast winds and low seas expected over the Gulf waters today.
Pressure gradient weakens slightly later tonight and Thursday with
moderate winds and seas anticipated.

Thursday Night through Tuesday: High pressure across the
northeastern Gulf of Mexico slowly retreats northeastward through
the long term, allowing moderate to breezy southeasterly winds
along the lower Texas coast into the holiday weekend to gradually
diminish next week. Small Craft Advisories may be needed across
the bay each afternoon through the weekend, with Small Craft
Caution to Small Craft Advisory conditions possible across mainly
nearshore Gulf of Mexico waters into Monday. Favorable marine
conditions return late Memorial Day into next week. The best
chance of thunderstorms remains Monday and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  93  78  91  78 /   0   0   0  20
BROWNSVILLE          96  78  93  79 /   0   0  10  20
HARLINGEN            98  77  94  78 /   0   0  10  20
MCALLEN              99  78  96  79 /   0   0  10  20
RIO GRANDE CITY     101  77  98  78 /   0   0  10  20
SOUTH PADRE ISLAND   85  79  86  79 /   0   0   0  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from noon today to 7 PM CDT this evening
     for GMZ130-132-135.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59-Bogorad...Short Term/Aviation
56-Hallman...Long Term
Hazardous weather outlook, May 19, 4:40 PM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
440 PM CDT Tue May 19 2020

TXZ248>257-351-353-202145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
440 PM CDT Tue May 19 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat Advisories may be needed for western portions of the Rio
Grande Valley and northern Ranchlands Wednesday through Sunday
with heat indices possibly exceeding 110 degrees each afternoon.

An elevated risk of rip currents is possible Wednesday through
Sunday along the lower Texas coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-202145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
440 PM CDT Tue May 19 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory continues in effect for the Laguna Madre
and Gulf waters out to 20 nautical miles until 7 PM CDT this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional Small Craft Advisories may be needed across portions of the
lower Texas coastal waters Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

Nearby

Small Craft Advisories in Texas, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.